Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 150, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 22, 2019, 7:19 AM CDT for Logan County, Payne County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2019, 7:19 AM CDT (12:19 UTC)
- Expired
- Sep 22, 2019, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 6:40 AM CDT, 39 minutes earlier.
Area forecast discussion, Sep 22, 6:40 AM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Norman OK
640 AM CDT Sun Sep 22 2019
.DISCUSSION...
The 12Z aviation discussion follows....
&&
.AVIATION...
An upper-level trough and its associated surface cold front will
bring southerly winds and scattered showers and a few
thunderstorms ahead of it through the day today. As the front
advances southeast across Oklahoma during the day today, winds
will shift more to the west and northwest (then north), and little
or no rain is expected behind the front. Tonight, the front is
forecast to stall near the Red River, and with the dissipating
front and scattered showers/thunderstorms in the vicinity, expect
wind directions in that area to be highly variable.
CmS
&&
.PREV DISCUSSION... /issued 330 AM CDT Sun Sep 22 2019/
DISCUSSION...
Combination of approaching upper wave, slow-moving surface front
and very moist airmass will lead to an area of potentially heavy
rainfall across parts of the area today. Although it appears that
the models may have overdone it a bit with forecast QPF the last
couple of runs, will make some adjustments but maintain flood
watch for portions of Oklahoma and western north Texas through the
day today. By afternoon, sufficient instability is expected to
develop along and ahead of the cold front, which is expected to be
just north of the I-44 corridor, for a few strong to severe storms
to be possible.
Upper wave moves by tonight and surface front stalls near Red
River valley before lifting back north Monday night into Tuesday.
As this occurs it will continue to be a focus for showers and
thunderstorms across the area. A few strong/severe storms may
occur ahead of next front across northern Oklahoma Tuesday
afternoon as modest instability develops during the afternoon.
Another weak boundary will slip south into Oklahoma Wednesday,
providing a focus for showers and thunderstorms, especially across
northern and eastern parts of the state through the day Thursday.
Again, it appears a severe storm or two not out of the question
across northern Oklahoma Wednesday and perhaps again Thursday.
Meanwhile, a closed upper low across the southwest part of the
country will open up and eject northeast into the Plains by the
end of the week. This will result in a continuation of precip
chances into Friday.
Things may begin to dry out by next weekend as models are
depicting the development of a large upper high building across
the southeast U.S. which then expands west and northwest
dominating much of the eastern half of the country.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 81 64 83 68 / 80 20 20 40
Hobart OK 85 64 86 69 / 40 10 20 40
Wichita Falls TX 88 68 87 70 / 40 30 30 40
Gage OK 81 56 87 66 / 10 0 10 40
Ponca City OK 79 58 82 66 / 80 10 0 20
Durant OK 90 71 89 71 / 30 60 40 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ008-012-013-017>020-
023>025-027-038.
TX...None.
&&
23/30/23Hazardous weather outlook, Sep 22, 4:40 AM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 440 AM CDT Sun Sep 22 2019 OKZ004>048-050>052-TXZ083>090-230945- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 440 AM CDT Sun Sep 22 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will be possible this morning with heavy rainfall the main hazard with this activity. By this afternoon, a weak cold front is expected to be located near or just north of the I-44 corridor as an upper level storm system moves out of the Rockies into the Plains. Abundant moisture along with daytime heating will result in modest amounts of instability along and ahead of the cold front. A few strong to severe storms will be possible in this environment across parts of central and southern Oklahoma and western north Texas. Wind gusts to 60 mph and quarter size hail will be the main hazards along with heavy rainfall. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible across at least portions of the area Monday through Friday. Although organized severe weather is not expected, a few strong to severe storms will be possible each day. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 10:51 PM CDT | Special Weather Statement | OUN | Kingfisher | 24 min |
| Sep 22, 7:11 AM CDT | Areal Flood Advisory | OUN | Garfield, Logan, Noble, Payne | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.